Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 184, NWS Louisville, KY

March 28, 2012Jessamine County, Madison County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Mar 28, 2012, 5:06 PM EDT for Jessamine County, Madison County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2012, 5:06 PM EDT (21:06 UTC)
Expired
Mar 28, 2012, 5:30 PM EDT
In force
24 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Jessamine County, KY, Madison County, KY

The radar

The Jackson,KY radar (KJKL), 100 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 2:06 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
1346 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WUUS53 KLMK 282106
SVRLMK
KYC113-151-282130-
/O.NEW.KLMK.SV.W.0184.120328T2106Z-120328T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
506 PM EDT WED MAR 28 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
  MADISON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 530 PM EDT

* AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR NICHOLASVILLE...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  RICHMOND...
  NICHOLASVILLE...
  CUZICK AND VALLEY VIEW...
  STRINGTOWN AND BALDWIN...
  MILLION AND BLUE GRASS...
  ARLINGTON AND HILLCREST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3761 8421 3776 8452 3777 8452 3777 8454
      3784 8468 3792 8458 3789 8444 3785 8443
      3787 8442 3784 8439 3787 8436 3781 8415
TIME...MOT...LOC 2107Z 296DEG 27KT 3785 8452
WIND...HAIL <50MPH 1.00IN

$$

RS
2 follow-up statements
607 
WWUS53 KLMK 282122
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
522 PM EDT WED MAR 28 2012

KYC113-282131-
/O.CAN.KLMK.SV.W.0184.000000T0000Z-120328T2130Z/
JESSAMINE KY-
522 PM EDT WED MAR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JESSAMINE COUNTY IS
CANCELLED...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL YOUR 
LOCAL LAW ENFORCEMENT OFFICIALS. THEY WILL RELAY YOUR REPORT.

LAT...LON 3761 8421 3777 8450 3780 8447 3780 8446
      3781 8447 3787 8442 3784 8439 3787 8436
      3781 8415
TIME...MOT...LOC 2121Z 296DEG 27KT 3780 8440

$$

KYC151-282130-
/O.CON.KLMK.SV.W.0184.000000T0000Z-120328T2130Z/
MADISON KY-
522 PM EDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR MADISON COUNTY...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR STRINGTOWN...MOVING SOUTHEAST AT 30
MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  RICHMOND...
  ARLINGTON AND HILLCREST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3761 8421 3777 8450 3780 8447 3780 8446
      3781 8447 3787 8442 3784 8439 3787 8436
      3781 8415
TIME...MOT...LOC 2121Z 296DEG 27KT 3780 8440
WIND...HAIL <50MPH 1.00IN

$$

RS
828 
WWUS53 KLMK 282129
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
529 PM EDT WED MAR 28 2012

KYC151-282139-
/O.EXP.KLMK.SV.W.0184.000000T0000Z-120328T2130Z/
MADISON KY-
529 PM EDT WED MAR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY WILL EXPIRE AT
530 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL YOUR 
LOCAL LAW ENFORCEMENT OFFICIALS. THEY WILL RELAY YOUR REPORT.

LAT...LON 3761 8421 3777 8450 3780 8447 3780 8446
      3781 8447 3787 8442 3784 8439 3787 8436
      3781 8415
TIME...MOT...LOC 2129Z 296DEG 27KT 3777 8433

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 4:07 PM EDT, 59 minutes earlier.

Area forecast discussion, Mar 28, 4:07 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM EDT WED MAR 28 2012

.Short Term (Tonight through Thursday Night)...
Issued at 405 PM EDT Mar 28 2012

Surface and radar analysis shows a cold front right along the Ohio
River.  Strong to severe convection continues to fire just ahead of
this feature.  Airmass is fairly unstable south of the cold front
where mixed layer CAPE values are in the 1000-1500 J/Kg range.  The
previous cap that was in place has mixed out according to the latest
objective analysis and recent AMDAR soundings out of KSDF.  With the
front pressing southward into the unstable airmass, convection will
likely continue to fire and pose a threat for damaging winds and
large hail.  Already, we've seen storms pulse up and produce large
hail on the eastern side of the Louisville metro area.  Other storms
across the region are severe as well producing mainly large hail.
This seems reasonable given the steepening mid-level lapse rates
aloft which are promoting decent updraft strength.

The good news is that the front is heading south and as this occurs,
the threat of severe weather will come to an end from north to
south.  With the front already clearing southern Indiana, we'll be
clearing out those counties with this forecast issuance.  Elsewhere,
we will continue likely PoPs in areas south of the Ohio River for
the remainder of the afternoon and the early evening.  Convection
will gradually diminish this evening as we loose solar insolation
and the PBL starts to stabilize.  Overnight lows will cool into the
the upper 40s to around 50 in the north with lower-middle 50s in the
central and southern areas.

High pressure and some ridging aloft will build into the region
later tonight and Thursday resulting in a dry day across the
region.  Dry conditions are expected to persist into Thursday night
as well.  However a warm front will start to move back northward
late Thursday night. This may result in some isolated showers
developing late Thursday night, but the current guidance suggests
that the best chances of rain would likely hold off until the day on
Friday.  Highs Thursday will range from the upper 60s to around 70
in the Bluegrass region with lower-middle 70s across the central and
southern sections.  Overnight lows Thursday night will cool back
into the lower-middle 50s.

.Long Term (Friday through Wednesday)...
Updated at 300 PM EDT Mar 28 2012

A shortwave will swing through the Ohio Valley Friday. Models are
advertising a stronger shortwave than previous forecasts. Gusty
southwesterly flow ahead of this system will usher in warmer and
more moist air to our region by Friday afternoon. Temperatures will
range from the mid 70s to right around 80, PWAT values will climb
over one inch, and the shortwave will create steep mid-level lapse
rates. This combination will aid in producing roughly 1200-2200 J/kg
of CAPE. While the main shortwave energy will track across our
northern CWA (where the best chance of strong to possibly severe
storms will be located), storms will be possible across the entire
forecast area by Friday afternoon through the evening hours as the
front pushes south. Wind and hail appear to be the main threats
associated these storms. This is a relatively fast moving system,
with the surface frontal boundary projected to be around the
Kentucky/Tennessee border by Saturday morning and continuing to move
south. A stray shower or two will be possible Saturday morning, but
believe most of the activity will be south of the area. With the
front through the forecast area, highs Saturday will be cooler, with
upper 60s and low 70s expected.

Temperatures will warm up Sunday under partly cloudy skies and
southerly flow, with mid 70s to right around 80 expected. A cold
front will approach the Mississippi River by midday Monday. This
front is projected to quickly pass through the Ohio Valley by Monday
night. There remains some model disagree on the timing, strength and
moisture return associated with this front, but shower and
thunderstorm chances will be possible Monday and into Monday
evening. This will establish northwest flow aloft late Tuesday and
Wednesday. Will go with a dry forecast Tuesday and Wednesday, but
there is a hint that a shortwave will quickly move through the upper
Ohio Valley within this northwest flow.  This could produce some
showers and thunderstorms Tuesday afternoon and evening across our
northeast, but the chance looks limited at this time.

As for temperatures Monday through Wednesday, Monday appears to be
our warmest day with temps reaching the upper 70s and low 80s right
ahead of the approaching cold front and stout southwesterly flow.
Will cool things down Tuesday and Wednesday with the cold front now
through the area. Temperatures should range from the mid 60s to low
70s, with overnight lows ranging from the mid 40s to low 50s.

&&

.Aviation (18Z TAF Issuance)...
Updated at 1257 PM EDT Mar 28 2012

In general, expect VFR conditions to prevail through much of the TAF
period.  Surface cold front is located across southern Indiana early
this afternoon and is moving southward.  As convective temperatures
are reached, we should see a broken line of showers and
thunderstorms develop along the advancing cold front.  These storms
will likely impact the KSDF and KLEX terminals between 28/18-22Z
time frame.  For now, will keep VCTS in the forecast at the
terminals and will adjust the forecast as needed once convective
trends and movement are established.  Ahead of the front, southwest
winds of 12-15kts with gusts up to 22-24kts will be possible.  Winds
will shift to the west and then northwest this evening as the front
sinks south of the region.  VFR conditions along with clearing skies
is likely after 29/00Z at the terminals.  Depending on the amount of
rainfall this afternoon, patchy MVFR fog may be possible at KLEX and
KBWG later tonight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......MJ
Long Term........MJP
Aviation.........MJ
Hazardous weather outlook, Mar 28, 4:16 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 PM EDT WED MAR 28 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-292030-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
416 PM EDT WED MAR 28 2012 /316 PM CDT WED MAR 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL PUSH SOUTHWARD THROUGH THE OUTLOOK AREA THIS
AFTERNOON AND EVENING. AHEAD OF THIS FRONT...SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE. SOME OF THESE THUNDERSTORMS COULD
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE WEATHER THREATS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT
UNTIL 900 PM EDT FOR AREAS SOUTH OF THE OHIO RIVER AND NORTH OF
THE CUMBERLAND PARKWAY IN KENTUCKY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A WEATHER SYSTEM IS FORECAST TO IMPACT THE REGION ON FRIDAY AND
BRING A CHANCE OF STRONG TO SEVERE THUNDERSTORMS TO THE OUTLOOK
AREA. AT THIS TIME...THE MAIN SEVERE WEATHER THREATS APPEAR TO BE
LARGE HAIL AND DAMAGING WINDS.

ANOTHER CHANCE OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AS
ANOTHER WEATHER SYSTEM PUSHES THROUGH THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING. SPOTTER
ACTIVATION MAY BE REQUIRED AGAIN ON FRIDAY.

MJ/MJP

In the hours before

Special weather statement, Mar 28, 4:21 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
421 PM EDT WED MAR 28 2012

KYZ043-282030-
NICHOLAS-
421 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARLISLE...AND MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF SOUTHEASTERN NICHOLAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3829 8384 3821 8395 3822 8402 3835 8400
      3835 8385 3833 8384 3831 8383
TIME...MOT...LOC 2021Z 281DEG 28KT 3828 8390

AMS
Local storm report, Mar 28, 4:24 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
424 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             MIDDLETOWN              38.24N  85.52W
03/28/2012  E1.75 INCH       JEFFERSON          KY   BROADCAST MEDIA

&&

EVENT NUMBER LMK1200486

MRC
Special weather statement, Mar 28, 4:36 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 PM EDT WED MAR 28 2012

KYZ039-045-046-282100-
ANDERSON-NELSON-WASHINGTON-
436 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
NICKEL SIZE HAIL...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF TAYLORSVILLE...AND MOVING EAST
AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND NICKEL SIZE HAIL...ARE EXPECTED WITH THIS STORM.  IF THE
STORM CONTINUES TO STRENGTHEN...A WARNING MAY BE NEEDED.

* THIS STORM WILL ALSO IMPACT...
  TATHAM SPRINGS AND SPARROW...
  SHARPSVILLE AND SEAVILLE...
  TABLOW AND CARDWELL...

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 34
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3790 8500 3788 8503 3785 8500 3782 8501
      3777 8501 3775 8501 3790 8541 3794 8538
      3797 8520 3797 8500
TIME...MOT...LOC 2036Z 286DEG 30KT 3792 8528

AMS
Local storm report, Mar 28, 4:41 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
441 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             LEXINGTON               38.04N  84.46W
03/28/2012  E0.75 INCH       FAYETTE            KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200487

MRC
Special weather statement, Mar 28, 4:44 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 PM EDT WED MAR 28 2012

KYZ039>041-047>049-282115-
ANDERSON-CLARK-FAYETTE-JESSAMINE-MERCER-WOODFORD-
444 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAYETTE MALL TO 10
MILES SOUTHWEST OF LAWRENCEBURG...AND MOVING EAST AT 40 MPH. DIME
SIZE HAIL WAS REPORTED WITH THIS STORM IN WESTERN FAYETTE COUNTY.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND PENNY
SIZE HAIL...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  VETERANS PARK...
  FAYETTE MALL...
  NICHOLASVILLE...
  CHEVY CHASE...
  NEALTON AND CATNIP...
  MUNDYS LANDING AND BRAXTON...
  UNION MILLS AND LOCUST GROVE...
  SPEARS AND ELKIN...

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3791 8418 3790 8426 3792 8427 3788 8435
      3790 8438 3788 8437 3783 8468 3783 8469
      3781 8479 3789 8500 3796 8501 3802 8448
TIME...MOT...LOC 2043Z 285DEG 35KT 3798 8447 3790 8493

EER
Special weather statement, Mar 28, 4:57 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 PM EDT WED MAR 28 2012

KYZ049-282100-
CLARK-
457 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
NICKEL SIZE HAIL...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF WINCHESTER...AND MOVING EAST
AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND NICKEL SIZE HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF NORTHERN CLARK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3802 8411 3810 8414 3812 8408 3803 8402
      3801 8401
TIME...MOT...LOC 2057Z 271DEG 31KT 3807 8405

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 2:50 PM EDTSpecial Weather StatementLMKHarrison25 min
Mar 28, 2:54 PM EDTSpecial Weather StatementLMKJefferson36 min
Mar 28, 3:02 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby28 min
Mar 28, 3:20 PM EDTSpecial Weather StatementLMKBourbon25 min
Mar 28, 3:27 PM EDTSevere Thunderstorm WarningLMKShelby33 min
Mar 28, 3:29 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln31 min
Mar 28, 3:34 PM EDTSpecial Weather StatementLMKFranklin, Scott26 min
Mar 28, 3:39 PM EDTSpecial Weather StatementLMKMeade36 min
Mar 28, 3:40 PM EDTSevere Thunderstorm WarningLMKFranklin, Scott35 min
Mar 28, 3:42 PM EDTSpecial Weather StatementLMKSpencer33 min
Mar 28, 3:49 PM EDTSpecial Weather StatementLMKBourbon, Nicholas26 min
Mar 28, 3:55 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas, Scott24 min
Mar 28, 3:59 PM EDTSpecial Weather StatementLMKAnderson, Woodford31 min
Mar 28, 4:07 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Scott23 min
Mar 28, 4:14 PM EDTSevere Thunderstorm WarningLMKAnderson, Fayette, Jessamine, Mercer, Shelby, Woodford31 min
Mar 28, 4:21 PM EDTSpecial Weather StatementLMKNicholas9 min
Mar 28, 4:27 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette18 min
Mar 28, 4:36 PM EDTSpecial Weather StatementLMKWashington24 min
Mar 28, 4:44 PM EDTSpecial Weather StatementLMKJessamine31 min
Mar 28, 4:57 PM EDTSpecial Weather StatementLMKClark3 min
Mar 28, 5:12 PM EDTSpecial Weather StatementLMKHardin33 min
Mar 28, 5:40 PM EDTSpecial Weather StatementLMKMadison20 min
Mar 28, 6:41 PM EDTSpecial Weather StatementLMKLincoln34 min
Mar 28, 6:46 PM EDTSevere Thunderstorm WarningLMKLincoln19 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.